Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 55, NWS Boston/Norton, MA

July 11, 2006Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 1:10 PM EDT for Worcester County, Massachusetts. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 1:10 PM EDT (17:10 UTC)
Expired
Jul 11, 2006, 2:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 55 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 1:24 PM EDTHAIL 0.75Auburn, MA
Jul 11, 1:45 PM EDTTSTM WND DMGGrafton, MA2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
Jul 11, 2:00 PM EDTNON-TSTM WND DMGWestborough, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 12:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 111710
SVRBOX
MAC027-111800-
/O.NEW.KBOX.SV.W.0055.060711T1710Z-060711T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
110 PM EDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITY OF WORCESTER

* UNTIL 200 PM EDT

* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OXFORD...OR ABOUT 8 MILES SOUTH OF WORCESTER...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUBURN...SUTTON AND MILLBURY BY 115 PM EDT
  WORCESTER BY 120 PM EDT
  GRAFTON BY 130 PM EDT
  SHREWSBURY BY 135 PM EDT
  WESTBOROUGH AND NORTHBOROUGH BY 140 PM EDT
  SOUTHBOROUGH BY 155 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4217 7201 4246 7155 4241 7157 4235 7163
      4230 7159 4232 7157 4231 7149 4227 7151
      4225 7160 4222 7162 4218 7157 4204 7188

$$

NBELK
1 follow-up statement
000 
WWUS51 KBOX 111743
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
143 PM EDT TUE JUL 11 2006

MAC027-111800-
/O.CON.KBOX.SV.W.0055.000000T0000Z-060711T1800Z/
WORCESTER MA-
143 PM EDT TUE JUL 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN WORCESTER COUNTY...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
GRAFTON...OR ABOUT 9 MILES SOUTHEAST OF WORCESTER...MOVING NORTHEAST 
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  UPTON BY 150 PM EDT
  WESTBOROUGH AND 7 MILES SOUTHEAST OF NORTHBOROUGH BY 155 PM EDT
  SOUTHBOROUGH BY 200 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4217 7201 4246 7155 4241 7157 4235 7163
      4230 7159 4232 7157 4231 7149 4227 7151
      4225 7160 4222 7162 4218 7157 4204 7188

$$

NBELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:28 AM EDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jul 11, 6:28 AM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION..FINAL LT MID SHIFT..
NATIONAL WEATHER SERVICE TAUNTON MA
628 AM EDT TUE JUL 11 2006

...POTENTIAL EXISTS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
TODAY AND THE POSSIBILITY FOR HEAVY RAIN/SEVERE WEATHER WEDNESDAY
AFTERNOON AND NIGHT AND THEN A 3 TO 5 DAY HEAT WAVE SEEMS TO BE
DEVELOPING FOR PARTS OF THE CONNECTICUT RIVER VALLEY CENTERED ON THIS
WEEKEND...

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
ONE COMPLEX OF SHOWERS AND THUNDERSTORMS ALREADY IN CENTRAL NEW YORK
STATE WILL BE KNOCKING ON THE DOOR OF OUR WESTERN ZONES BETWEEN 5
AND 7 AM.  THE BRUNT OF THIS ACTIVITY LOOKS TO AFFECT NORTHWEST MA
AND SOUTHWEST NH WHERE WE WILL GO WITH CATEGORICAL POPS.
HOWEVER...THE FRONT IS STILL TO THE WEST OF BUFFALO AND THE GFS
SHOWS PLENTY OF 700 MB OMEGA/RELATIVE HUMIDITY EVEN AT 18Z.
THEREFORE...WE EXPECT OTHER SHOWERS AND THUNDERSTORMS TO REFIRE.
WILL CARRY LIKELY POPS FOR THE REST OF THE REGION NORTHWEST OF I-95
QUICKLY TRIMMING THEM TO SLIGHT CHANCES ON THE CAPE AND ISLANDS
BECAUSE OF THE MARINE INFLUENCE.  DESPITE A LOT OF CLOUD DEBRIS FROM
THE INITIAL COMPLEX...WE SHOULD SEE SOME SUN AT TIMES OVER PORTIONS
OF THE AREA ALLOWING FOR THE ATMOSPHERE TO DESTABILIZE.  DEWPOINTS
CLIMBING INTO THE MID TO UPPER 60S WILL RESULT IN CAPE VALUES OF
AROUND 1500 J/KG WITH EXPECTED HIGHS IN THE 80S.  WIND FIELDS ARE
BETWEEN 30 AND 40 KNOTS FROM JUST OFF THE DECK THROUGH 500 MB.  WITH
ALL THAT SAID THERE IS THE POTENTIAL FOR SOME ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS.  WILL INSERT ENHANCED WORDING INTO THE
ZONES AND ISSUE A SPECIAL WEATHER STATEMENT.  SEVERE WEATHER
POTENTIAL TODAY WILL DEPEND UPON IF WE CAN GET ENOUGH HEATING.

MID LEVELS RAPIDLY DRY OUT THIS EVENING AND EXPECTING A RATHER QUIET
NIGHT.  COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM POP WITH THE
LOW LEVEL JET BUT EVEN IF THIS OCCURS AREAL COVERAGE SHOULD BE VERY
LIMITED.  WILL JUST GO WITH 15 TO 20 POPS.  ALSO EXPECT LOW CLOUDS
TO FORM ACROSS PORTIONS OF THE REGION AS LOW LEVEL MOISTURE
INCREASES.

ON WEDNESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ON GOING
EARLY IN THE MORNING ACROSS PORTIONS OF NEW YORK AND PENNSYLVANIA.
THIS ACTIVITY SHOULD SLIDE INTO OUR WESTERN ZONES WEDNESDAY
AFTERNOON.  THE ATMOSPHERE WILL BE REALLY JUICED WITH DEWPOINTS
POSSIBLY EXCEEDING 70.  THERE IS SOME DISAGREEMENT ON THE WIND
DIRECTIONS/SPEEDS BECAUSE OF THE CONVECTION. IF AND HOW MUCH SUN
DEVELOPS ON WEDNESDAY IS UNCERTAIN BECAUSE OF TIMING ISSUES.  IF WE
ARE ABLE TO DESTABILIZE THERE IS THE POTENTIAL FOR SEVERE WEATHER
WITH THE MAIN THREAT BEING WET MICROBURSTS.  JUST GOT A LOOK AT THE
00Z ECMWF/6Z NAM WIND FIELDS AND THEY ARE IMPRESSIVE.  THEY SUGGEST
THE POTENTIAL FOR A FEW SUPERCELL THUNDERSTORM IF WE CAN GET
ENOUGH SUN AND INSTABILITY.  THIS REMAINS UNCERTAIN BUT DEFINITELY
SOMETHING TO WATCH.

IN ADDITION...THE POTENTIAL FOR THESE THUNDERSTORMS TO PRODUCE
TORRENTIAL RAINFALL AND POSSIBLY SOME URBAN TYPE FLASH FLOODING.
THERE IS STILL SOME UNCERTAINTY THOUGH WITH THE TIMING AND WE
BELIEVE THE GFS IS A BIT FAST.  THEREFORE...KEPT THE COAST JUST IN
CHANCE POPS THROUGH 00Z AS THE GFS LOOKS A BIT FAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PATTERN...HUGE 500 MB RIDGE DEVELOPS ACROSS THE E 2/3RDS OF THE USA
INTO S CANADA...POSSIBLY RELATED TO A HUGE PLUNGE IN THE PNA FROM
FROM ITS CURRENT +2 SD TO NEUTRAL BY SATURDAY AND THEN POSSIBLY
STEPPING DOWN INTO NEG TERRITORY SHORTLY THERE AFTER. THAT SPREADS
HEAT EMANATING IN MONTANA EWD ACROSS S CANADA AND THEN SEWD INTO
SNE.   THIS HAS +2SD 850 TEMPS MODELED ACROSS S E CANADA AND +1SD
INTO AREA OVER THE WEEKEND ESP SUN-MONDAY.  BACKDOORING IS NOT
IN THE CARDS THIS WEEKEND. INSTEAD...THE PROMINENCE OF HEAT MAY BE
DELAYED A DAY OR SO DUE TO THE STRENGTH OF THE RIDGING OCCURRING
NORTH OF OUR AREA.

HEAT WAVE POTENTIAL...A 3 TO 5 DAY HEAT WAVE IS POSSIBLE FOR THE CT
RIVER VALLEY BEGINNING FRIDAY OR SATURDAY. 06Z GFS IS BACK ON LINE
FOR RAPID WARMING FRIDAY AND 90 MAY STILL BEGIN AT BDL-CEF-BAF
REGION FRI AFTN.  97F IS POSSIBLE IN THIS PATTERN WITH FULL SS AND
WLY SFC WIND CT RIVER VALLEY.

TEMPS: CONTINUES WARMER THAN NORMAL THROUGH AT LEAST TUESDAY OF NEXT
WEEK.  THAT SAID...THIS LOW PASSING THROUGH NEW ENGLAND WED NIGHT MAY
LEAVE ENOUGH COOL MARITIME AIR BEHIND TO ALLOW THURSDAY TO BE AT OR
JUST BELOW NORMAL.

PCPN: AFTER THE LATE WED-THU PROBABLE HEAVY RAIN EVENT AS SEEN IN
THE 00Z/11 UKMET OP RUN AND 00Z/11 GFS ENS /MULTIPLE CONSECUTIVE GFS
ENS CYCLES OF HEAVY RAIN HERE IN SNE SINCE DEPARTING FROM ITS DRY
18Z/8 WEDNESDAY ENS RUN...WE COULD BE RAINFREE  FROM THU NIGHT
THRU AT LEAST NEXT MONDAY THE 17TH.

THE DAILIES...

WEDNESDAY NIGHT...GFS/UKMET/ECMWF MERGED WITH A HEAVY RAIN VENT
PROBABLE. HPC QPF WAS USED AS THE BASIS FOR THE FCST GENERATING
HEAVY SHOWERS.  TEMPS WERE 00Z/11 GFS MAV MOS...AND CLOSE TO THE
PREV FCST. CONFIDENCE ABOVE AVG ON HEAVY RAIN...THOUGH THE PRIMARY
AXIS MAY BE A BIT FURTHER NORTH THAN MODELED IN THE GFS ENS.
HOWEVER FOR NOW...THE AXIS OF MAX RAINFALL IS PREDICTED TO BE IN
MASSACHUSETTS.   CONFIDENCE BELOW AVG ON WIND DIRECTION AND TIMING
OF THE WIND SHIFTS PER TRACK OF THE SFC LOW SOMEWHERE THROUGH S OR
CENTRAL NEW ENGLAND. +00Z/10 GFS ENS HAS +3SD PWAT FOR CT RI/MA.

DAILY RFALL RECORDS FOR WEDNESDAY AND THURSDAY ARE GENERALLY ABOVE
2.5 INCHES AND WILL NOT BE LISTED.  BOSTONS 1.00 ON 7/12/1975 IS
POSSIBLY VULNERABLE TO BE EXCEEDED...AND TO A LESSER DEGREE THE
PVD 1.72 INCHES SET ON 7/12/1918.

ESF WILL BE ISSUED AROUND 645 AM.

THURSDAY...TROF ALOFT WORKING ON LEFTOVER MOISTURE COMBINED WITH
CONVERGENCE NEAR THE SFC COOL FRONT SHOULD GENERATED SMALL AMOUNTS
OF NUISANCE RAIN. POPS FOR NOW RAISED TO 50 PCT MASS PIKE SWD.
SMALL CHANCE OF A TSTM S OF THE COOL FRONT WHERE EVER IT IS...IF A
BIT OF SUN.

THURSDAY NIGHT...DRIES OUT.  FOG IN THE CT RIVER VALLEY POSSIBLE
DUE TO LEFTOVER BL RH AND LIGHT WIND.

FRIDAY...WARMS RAPIDLY WITH DRY AIR MIXING DOWN FROM ALOFT. 850 MB
TEMPS TEMPORARILY COOLED FM THE NLY FLOW IN THE WAKE OF THE DEPARTING
LOW COMBINED WITH WET GROUND MAY NOT ALLOW FOR 90F IN THE CT RIVER
VALLEY FRI...BUT THE 06Z GFS IS COMING BACK TO THE HEAT SOLN.
DETAILS YET TO BE DTERMINED. STILL QUITE A NICE DAY IS ANTICIPATED.

SATURDAY-SUNDAY...WARMING DAILY ON LIGHT WLY BL FLOW WITH SEABREEZES
ON PARTS OF THE COASTAL PLAIN...DETAILS STILL TO BE DETERMINED.
SHOULD BE 90 TO 95F  /06Z GFS OFFERS 95F POTENTIAL/ INTERIOR...AND
ACTUALLY A VERY FINE WEEKEND..IF YOU LIKE IT HOT

MONDAY...CURRENTLY ANTICIPATED TO BE THE HOTTEST DAY OF THIS WARM
SPELL. 18C 850 TEMPS AND W OR SW BL FLOW.

TUESDAY...COULD BE WET...VERY WARM AND HUMID.

&&

.AVIATION...
LOW CLOUDS WERE DEVELOPING ALONG THE SOUTH COAST...CAPE AND ISLANDS
EARLY THIS MORNING.  THESE SHOULD MIX OUT WITHIN A FEW HOURS OF
SUNRISE.  OTHERWISE...VFR CONDITIONS WILL BE MIXED WITH IFR/LIFR IN
SCATTERED THUNDERSTORMS.  CONDITIONS SHOULD RETURN TO VFR FOR A TIME
TONIGHT BUT LOW CLOUDS LOOK TO COME BACK WITH MORE DEEP LOW LEVEL
MOISTURE ARRIVING LATE.

&&

.MARINE...
GENERALLY EXPECTING 3 TO 4 FOOT SEAS WITH WIND GUSTS TO 20 KT TODAY
THOUGH WEDNESDAY.  HAVE UNDERCUT WNA MODEL A BIT WITH ITS CONTINUED
BIAS OF TOO MUCH MIXING OVER THE COOL OCEAN.

WEDNESDAY NIGHT AND THURSDAY...SCA SEAS POSSIBLE DUE TO SW FLOW FETCH
S COAST AND A POSSIBLE BURST OF NE WINDS TO 30 KTS THU MORNING IN
THE NE MASS WATERS.  CONFIDENCE BELOW AVG DUE TO WIND DIRECTION AND
WIND SPEED ISSUES.  ECMWF AND UKMET NOT AS IMPRESSIVE AS THE GFS.

GREAT WEATHER FOR THE MARINER ANTICIPATED FRIDAY AND THIS WEEKEND
/BARRING A BAHAMAS DEVELOPMENT/ BUT WITH RATHER LIGHT VARIABLE WIND.
&&

.HYDROLOGY...
THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY URBAN FLASH FLOODING EXISTS
ACROSS THE INTERIOR WEDNESDAY AFTERNOON/EVENING.  SINCE THE
ATMOSPHERE WILL BE JUICED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL OVER A SHORT PERIOD OF TIME.

FOR NOW 1-2 INCHES GENERAL RAIN WED AND WED NIGHT WITH ISO 4.5.

THE LEAST RAINFALL /LESS THAN 1 INCH/ SHOULD BE THE ISLANDS SOUTH OF
NEW ENGLAND AND POSSIBLY SRN RI OUT TO THE LOWER CAPE/.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...FRANK
MARINE...FRANK/DRAG
HYDROLOGY...FRANK/DRAG
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
617 AM EDT TUE JUL 11 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-121017-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
617 AM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS
ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE
INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY
THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY
CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING.

AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL
SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S
AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON.
SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING.
THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE.
THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND
POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL
THUNDERSTORMS.  SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON
JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS
AFTERNOON.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL.  THIS MAY RESULT IN SOME
URBAN FLASH FLOODING.

SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY
NIGHT.

TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO
AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5
INCH AMOUNTS.

TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND
BY THE HEAVY RAINS LATE WEDNESDAY.

HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES
OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY
THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE
THIS WEEKEND.  THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL
BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA.
THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY
OR MORE LIKELY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE
AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS.  SPOTTER
ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR
THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING.

FRANK/DRAG

In the hours before

Special weather statement, Jul 11, 10:55 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 AM EDT TUE JUL 11 2006

MAZ018-019-111530-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
1055 AM EDT TUE JUL 11 2006

AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HAIL AND WIND
GUSTS TO 40 MPH OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF
WEYMOUTH...MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...SCITUATE AND NORWELL BY 1100 AM EDT.

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:00 AM EDTSpecial Marine WarningBOX60 min
Jul 11, 1:15 PM EDTSevere Thunderstorm WarningBOXEssex30 min
Jul 11, 1:38 PM EDTSevere Thunderstorm WarningBOXMiddlesex52 min
Jul 11, 1:42 PM EDTSevere Thunderstorm WarningBOXEssex18 min
Jul 11, 2:37 PM EDTSevere Thunderstorm WarningBOXEssex38 min
Jul 11, 2:47 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Suffolk43 min
Jul 11, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Jul 11, 2:56 PM EDTTornado WarningBOXEssex34 min
Jul 11, 2:58 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 11, 3:05 PM EDTSpecial Marine WarningBOX85 min
Jul 11, 3:30 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex23 days
Jul 11, 4:05 PM EDTSevere Thunderstorm WarningBOXHampshire, Worcester30 days
Jul 11, 4:24 PM EDTSpecial Marine WarningBOX96 min
Jul 11, 4:45 PM EDTSevere Thunderstorm WarningBOXHampshire, Worcester30 days
Jul 11, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 11, 6:37 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester30 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.